MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, 11X160MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, 11X160MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Codes Mechanical Problem (1384); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical product: blunt tip screw, 4x36mm; item# : 47248603640; lot# : 3068457.Blunt tip screw, 4x38mm; item# : 47248603840; lot# : 3064862.Blunt tip screw, 4x44mm; item# : 47248604440; lot# : 3010652.Blunt tip screw, 4x65mm; item# : 47248606540; lot# : 3010693.Cortical bone screw, 4x26mm; item# : 47248612640; lot# : 3054456.Cortical bone screw, 4x28mm; item# : 47248612840; lot# : 3054458.Proximal humerus nail cap, 0mm; item# : 47248801000; lot# : 3073821.The manufacturer did not receive x-rays for review.Other source documents were received and will be reviewed as part of ongoing investigation.The device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
During an initial surgery, it was reported that while fixing the proximal screws with the corelock it was observed that the screws were able to move with three fingers.The surgeon couldn't tighten the screw with torque driver hence surgeon tried to tighten the screw with non-torque driver but could not fix the screws.Hence the surgery was completed with the same condition.
 
Event or Problem Description
No event update.Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Review of event description: it was reported that during an initial surgery with ann nail system on (b)(6) 2021, it was reported that while fixing the proximal screws with the corelock it was observed that the screws were able to move with three fingers.The surgeon couldn't tighten the screw with torque driver hence surgeon tried to tighten the screw with non-torque driver but could not fix the screws.Hence the surgery was completed with the same condition.Review of received data: due diligence: further "due diligence" to support the conclusion was completed and documented in diligence log.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Ncr(s): for 61 parts a concession was made due to dimensions out of specification.Raw material certificate: the raw material review shows a non-conformity for ref (b)(4), lot 3045138.Nevertheless, the parts were released into production processes and further manufacturing of the implants was completed without any further deviations.Surgical technique sap: the surgical technique 197-glbl-en explains that the locking of the corelock is done using the corelock driver with torque limiting handle."turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle." conclusion: it was reported that during an initial surgery with ann nail system on (b)(6) 2021, it was reported that while fixing the proximal screws with the corelock it was observed that the screws were able to move with three fingers.The surgeon couldn't tighten the screw with torque driver hence surgeon tried to tighten the screw with non-torque driver but could not fix the screws.Hence the surgery was completed with the same condition.Neither x-rays, operative notes, office visit notes, nor devices or photos of the devices were received; therefore the condition of the components is unknown.The locking of the corelock during the initial surgery has not been performed as specified in the surgical technique using only the corelock driver with torque limiting handle.Instead, additionally a non-torque limiting screwdriver was used.It remains unknown what the potential effect of this deviation from the surgical technique could be.Based on the investigation the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the investigation it could be assumed that further possible contributing factors to the non-fixation of the screw might be multifactorial related to either implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.The need for corrective measures is not indicated for the time being and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
PROXIMAL HUMERUS, RIGHT, 11X160MM
Common Device Name
AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key12249191
Report Number0009613350-2021-00359
Device Sequence Number14412763
Product Code HSB
UDI-Device Identifier00889024505797
UDI-Public00889024505797
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2496-160-11
Device Lot Number3045138
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;